Oklahoma, 2005

Hail and Damaging Wind in Oklahoma, November 14, 2005

November 14, 2005 · NWS TSA · 6 events in 5 counties and zones

5 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 14, 9:40 PM CST, 43 minutes earlier.

Area forecast discussion, Nov 14, 9:40 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
940 PM CST MON NOV 14 2005

.DISCUSSION...
UPDATED ZONES WILL REFELCT ADDITION OF TORANDO WATCH 862...ALSO
RAISED POPS THE WRN PART FO THE FA AS ADDITONAL DEVLOPEMENT HAS BEEN
NOTED IN THOSE AREAS.

UPDATED ZONES OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TUESDAY TO 4 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
Hazardous weather outlook, Nov 14, 10:10 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST MON NOV 14 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1010 PM CST MON NOV 14 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT.

...TORNADO WATCH 862 IN EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 5 AM...

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
SURFACE LOW PRESSURE DEVELOPING OVER THE OKLAHOMA PANHANDLE
WILL CONTINUE TO DEEPEN THIS EVENING AS IT MOVES INTO NORTH-CENTRAL
OKLAHOMA LATE TONIGHT.

A WARM FRONT  HAS BECOME MORE DEFINED OVER FAR SOUTHEAST OKLAHOMA
INTO WEST CENTRAL ARKANSAS THIS EVENING...AND HAS SERVED AS FOCUS
FOR SHOWER AND THUNDERSTORMS CONTINUE TO PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. AS THE BOUNDARY HAS BECOME MORE DEFINED WHILE LIFTING
NORTH...STORMS HAVE INCREASED IN COVERAGE. WHILE A LIMITING FACTOR
THE LAST FEW HOURS HAS BEEN LACK OF INSTABILITY AHEAD OF THE WARM
FRONT...FAVORABLE SHEAR ALONG THE BOUNDARY WILL ALLOW FOR SEVERE
STORMS TO DEVELOP...WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE
MAIN THREATS WITH THE THUNDERSTORMS THE REST OF THE EVENING  AND
INTO THE OVERNIGHT HOURS. ADDITIONALLY...LOCALLY BACKED WINDS NEAR
THE WARM FRONT...COUPLED WITH VERY STRONG WIND FIELDS AND LOW LCL
HEIGHTS...WILL LIKELY RESULT IN AN ENHANCED TORNADO THREAT OVERNIGHT
WITH ANY STORM THAT CAN BECOME SURFACE BASED.

LATE TONIGHT INTO TUESDAY MORNING AS THE SURFACE LOW DEEPENS AND
MOVES EAST...A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE FRONTAL
BOUNDARY...MAINLY TOWARD SUNRISE. ALTHOUGH THE STORMS MAY TEND TO
BECOME LINEAR...WIND FIELDS WILL BE FAVORABLE FOR ROTATING STORMS
WITH BOW SEGMENTS DEVELOPING WITHIN THE LINE. WIND DAMAGE AND
ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH STORMS LATE
TONIGHT INTO TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED. EMERGENCY MANAGEMENT PERSONNEL
SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS THIS EVENING INTO
THE OVERNIGHT HOURS. GIVEN THE ENHANCED SEVERE WEATHER THREAT
OVERNIGHT...WITH THE POTENTIAL FOR TORNADOES...PERSONS SHOULD MAKE
SURE YOUR NOAA WEATHER RADIO IS PROGRAMMED TO ALARM IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL TUESDAY MORNING WITH
          HIGH WINDS AND DANGEROUS FIRE WEATHER CONDITIONS
          THROUGHOUT THE DAY.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY
MORNING ALONG THE COLD FRONT...PRIMARILY ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WIND DAMAGE AND ISOLATED TORNADOES WILL BE
THE MAIN THREAT WITH THE STORMS TUESDAY MORNING.

THE COLD FRONT AND ASSOCIATED SEVERE WEATHER WILL LIKELY SWEEP EAST
OF THE AREA BY EARLY AFTERNOON WITH THE SEVERE WEATHER THREAT
ENDING.  VERY STRONG NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT
RESULTING IN AN ENHANCED FIRE DANGER DESPITE RELATIVELY COOL
TEMPERATURES. A WIND ADVISORY IS IN EFFECT FOR EASTERN OKLAHOMA ON
TUESDAY. PLEASE REFER TO THE LATEST STATEMENT /OKCNPWTSA/ ISSUED BY
THE NATIONAL WEATHER SERVICE IN TULSA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Nov 14, 8:54 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CST MON NOV 14 2005

ARZ011-150330-
MADISON AR-
854 PM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 854 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF ST PAUL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...ST
PAUL...PETTIGREW...KINGSTON...COMBS...BRASHEARS...DUTTON...BOSTON AND
WITTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Nov 14, 10:09 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CST MON NOV 14 2005

OKZ054-059-060-064-150445-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1009 PM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE...TULSA AND CREEK

AT 1009 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SPERRY TO 2 MILES SOUTH OF
WESTPORT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MANNFORD...OSAGE...SPERRY...
SKIATOOK...JENNINGS...TERLTON...HALLETT...MARAMEC...CLEVELAND...
WESTPORT...OILTON AND SILVER CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 47 km away, was scanning. The volume nearest the first event began at 04:21 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Osage

When
November 14, 10:23 PM CST
Where
Osage County, 2 mi W of Skiatook
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.367, -96.033

Hail, Tulsa

When
November 14, 10:25 PM CST
Where
Tulsa County, Skiatook
Measured
1.75 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
36.367, -96.000

Golfball size hail broke windows in at least one home.

Hail, Rogers

When
November 14, 10:38 PM CST
Where
Rogers County, Oologah
Measured
0.88 in hail
Reported by
NEWSPAPER
Coordinates
36.450, -95.700

Hail, Craig

When
November 14, 10:45 PM CST
Where
Craig County, Vinita
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
36.650, -95.150

Thunderstorm Wind, Craig

When
November 14, 10:45 PM CST
Where
Craig County, Vinita
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.650, -95.150

A Sonic restaurant had wind damage to the awning.

Hail, Mayes

When
November 14, 10:51 PM CST
Where
Mayes County, 7 mi NW of Adair
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.500, -95.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480000, 5480001, 5480003, 5480004, 5480005, 5480002.